MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was pre-operatively diagnosed with pseudoarthrosis lumbar spine, failed instrumentation and underwent the following procedure: removal of instrumentation t10-s1, reinsertion of pedicle screws t10-l5, posterior lateral fusion t10-s1, segmental instrumentation t10-s1, and fluoroscopy in which rhbmp2/acs was used.As per op-notes,¿ pedicle screws had been placed in segmental fashion from t10-s1.Prior to the fusion bilateral rods were placed in the screws and set screws were used to secure the rods to the screws and final tightening occurred after confirmatory imaging was obtained including reconnection to the iliac bolt.A stacked four rod technique was used.The fusion levels include t10-s1.To perform the fusion a high speed fluted burr was used to decorticate the levels indicated.Facetectomies had been performed as well.Once the decortication process was performed and bleeding bone was identified at the fusion levels rods were placed within the pedicle screws and set screws applied with final tightening occurring.Following this the autogenous local bone graft listed above were used to facilitate fusion.The wound was copiously irrigated with normal saline and hemostasis was obtained.Vancomycin 2gm free was placed in the wound prior to closure.A deep drain was then placed.The wound was then closed in layers.A sterile dressing was applied.The patient was then placed in the pacu extubated.The estimated blood loss and complications loss were as listed above.On (b)(6) 2016: the patient was discharged from the facility.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7568441
Report Number1030489-2018-00800
Device Sequence Number130677
Product Code NEK
UDI-Device Identifier00681490843829
UDI-Public00681490843829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Catalogue Number7510800
Device Lot NumberM111505AAE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR